MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE NEEDLE-FREE VALVE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE NEEDLE-FREE VALVE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2000EA
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that four bd smartsite needle-free valve experienced occlusion.The following information was provided by the initial reporter: seasoned nurses have had difficulty in flushing through the smart site, this happened at least three times over the last several weeks and is a concern.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary 1 unused sample for model 2000ea lot number# 20105313 was returned for investigation.The set was examined for defects and abnormalities for flow issues.No defects or abnormalities were observed.The set was attached to a cut off bd syringe to see if a fluid path can be observed.A fluid path was observed clearly.The smartsite was then connected to a 10 ml bd syringe filled with water and the smart site set was attempted to be flushed.The set was successfully flushed.The customer complaint that the smart site are difficult to flush could not be replicated.A device history record review for model 2000ea and lot number 20105313 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 16oct2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot.The root cause of flow issues - fluid blockage could not be determined because the issue could not be replicated.A trend for this occlusion issue has been identified for this product line.A capa (corrective action preventative action) 1998036 has been initiated, and a team has been assembled in order to investigate the issue.

Brand Name
BD SMARTSITE NEEDLE-FREE VALVE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15033578
Report Number9616066-2022-00894
Device Sequence Number12498366
Product Code FPA
UDI-Device Identifier07613203012751
UDI-Public07613203012751
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Catalogue Number2000EA
Device Lot Number20105313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown